MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3855
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a shaft break and difficulty crossing the lesion occurred.The 100% stenosed, chronic total occluded (cto), target lesion was located in the circumferential calcified and moderately tortuous left anterior descending artery (lad).A 15 mm x 3.00 mm wolverine coronary cutting balloon was advanced and a shaft broke due to difficulty crossing significant calcium.The procedure was completed with another device and there was no harm to the patient.
 
Event or Problem Description
It was reported that a shaft break and difficulty crossing the lesion occurred.The 100% stenosed, chronic total occluded (cto), target lesion was located in the circumferential calcified and moderately tortuous left anterior descending artery (lad).A 15 mm x 3.00 mm wolverine coronary cutting balloon was advanced and a shaft broke due to difficulty crossing significant calcium.The procedure was completed with another device and there was no harm to the patient.The wolverine device was received and analysed.A complete break was identified in the hypotube the device.A visual and microscopic examination was performed on the returned device.A visual and tactile examination identified multiple severe kinks along the hypotube of the device.A complete break was noted in the hypotube of the device approximately 200mm distal to the strain relief.This type of damage is consistent with excessive force being applied to the delivery system.No issues were noted with the hypotube that may have contributed to the complaint incident.The balloon material was folded and had not been subjected to positive pressure.A visual and microscopic examination was performed on the balloon material and no damage or any issues were noted that could have contributed to the complaint incident.A visual and microscopic examination identified no damage or any issues with the tip, markerbands or blades of the device that could have contributed to the complaint incident.All blades were present and fully bonded to the balloon material.No other issues were identified during the product analysis.

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7798626
Report Number2134265-2018-60224
Device Sequence Number2076768
Product Code NWX
UDI-Device Identifier08714729888352
UDI-Public08714729888352
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2020
Device Model Number3855
Device Catalogue Number3855
Device Lot Number0022233500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2018
Initial Date Received by Manufacturer 07/24/2018
Supplement Date Received by Manufacturer09/10/2018
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date10/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1